MAUDE Adverse Event Report: ST. JUDE MEDICAL (AFD-PLYMOUTH) REUSABLE ELECTRODE, 10CM, SST; RFA PROBE

ST. JUDE MEDICAL (AFD-PLYMOUTH) REUSABLE ELECTRODE, 10CM, SST; RFA PROBE
Model Number RF-SE-10
Medical Device Problem Codes Thermal Decomposition of Device (1071); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is estimated.
 
Event or Problem Description
It was reported that during an ablation procedure the patient experienced a secondary burn at the site of probe insertion.Reportedly, the burn was diagnosed months later and the wound is being treated with epson salt compresses and medical honey.
 
Additional Manufacturer Narrative
The allegation is against 1 of 2 leads; however, it is unknown which lead, therefore, all potential components are being listed.Additional components potentially involved in the event include: common device name: rfa probe, model: rf-se-10 , udi: (b)(4), serial: (b)(6), batch: m18993.
 
Event or Problem Description
Additional information received indicates that the burn was only at one site of insertion.Investigation was unable to determine which of the probe attributed to the issue.
 
Additional Manufacturer Narrative
Device analysis: model: rf-se-10 , serial: (b)(6).During visual inspection it was noted that the stainless steel probe had been bent approxiamtley 10, from the distal end of the hub., no anomalies were noted to the hub, cable, or connector.During minta's failure analysis of this device the following tests were performed: loop test to check for any broken wires using a calibrated resistance meter, this test also includes robust manipulation of the probe and wires to check for any intermittent breaks.Results - passed.Functional test, this is were the probe is checked against a thermocouple standard in a fixed temperature bath of 80°c using a calibrated temperature thermometer.Results - passed dimensional test to check the dimension and condition of the probe for any damage.Results - passed despite multiple testing and manipulation no faults were found.Model: rf-se-10 , serial: (b)(6): during visual inspection it was noted that the stainless steel probe had been bent approximately 15, 15mm from the end of the tip, see image 1.No anomalies were noted to the hub, cable, or connector.During minta's failure analysis of this device the following tests were performed: loop test to check for any broken wires using a calibrated resistance meter, this test also includes robust manipulation of the probe and wires to check for any intermittent breaks.Results - passed.Functional test, this is were the probe is checked against a thermocouple standard in a fixed temperature bath of 80° c using a calibrated temperature thermometer.Results - passed dimensional test to check the dimension and condition of the probe for any damage.Results - passed.Despite multiple testing and manipulation no faults were found.

Brand Name
REUSABLE ELECTRODE, 10CM, SST
Common Device Name
RFA PROBE
Manufacturer (Section D)
ST. JUDE MEDICAL (AFD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL (AFD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
heidi syndergaard
6901 preston road
plano, TX 75024
9723098000
MDR Report Key17890360
Report Number3005334138-2023-00457
Device Sequence Number7551916
Product Code GXD
UDI-Device Identifier05415067025227
UDI-Public05415067025227
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRF-SE-10
Device Lot NumberM18993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/10/2023
03/01/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/01/2023
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight50 KG